New polynomial and multidimensional extensions of classical partition results

Vitaly Bergelson, John H. Johnson, Joel Moreira

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


In the 1970s Deuber introduced the notion of (m,p,c)-sets in N and showed that these sets are partition regular and contain all linear partition regular configurations in N. In this paper we obtain enhancements and extensions of classical results on (m,p,c)-sets in two directions. First, we show, with the help of ultrafilter techniques, that Deuber's results extend to polynomial configurations in abelian groups. In particular, we obtain new partition regular polynomial configurations in Zd. Second, we give two proofs of a generalization of Deuber's results to general commutative semigroups. We also obtain a polynomial version of the central sets theorem of Furstenberg, extend the theory of (m,p,c)-systems of Deuber, Hindman and Lefmann and generalize a classical theorem of Rado regarding partition regularity of linear systems of equations over N to commutative semigroups.

Original languageEnglish (US)
Pages (from-to)119-154
Number of pages36
JournalJournal of Combinatorial Theory. Series A
StatePublished - Apr 1 2017


  • Deuber system
  • Partition regularity
  • Rado's Theorem

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics


Dive into the research topics of 'New polynomial and multidimensional extensions of classical partition results'. Together they form a unique fingerprint.

Cite this